MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RELIANCE CM CEMENTED HIP #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RELIANCE CM CEMENTED HIP #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6265-3-112
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding stem loosening involving a reliance stem was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs display a recently explanted stem, ceramic head and ceramic lined shell.There is no visible damage to note on the devices.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: need operative reports, office/clinical reports, serial x-rays, etc.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, office/clinical reports, serial x-rays and evaluation of the explanted devices are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to loosening of the femoral stem.Intra-operatively, the stem was easily removed from the patient.The stem (originally cemented with simplex p cement), ceramic head, and ceramic.Liner were revised to an adm/ mdm liner construct and competitor stem and head.Rep confirmed there are no allegations against the revised head and liner.

Brand Name
RELIANCE CM CEMENTED HIP #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8975907
Report Number0002249697-2019-03143
Device Sequence Number2883701
Product Code LPH
UDI-Device Identifier04546540262868
UDI-Public04546540262868
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2002
Device Catalogue Number6265-3-112
Device Lot NumberC5RJB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR